MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32500
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Final angio showed an endoleak distal to proximal & distal body overlap.Drs.Used a coda balloon to help seal proximal and distal body over lap (about 3.5 stent overlap) & then did another angio.The leak was still there.Drs.Inflated 32 coda balloon in overlap of the proximal & distal body and placed a pigtail marker just distal to the overlap (up the contra side - left iliac) and did an angio to see if there was still a leak.The endoleak was not coming from the proximal & distal body overlap, it looks like it is coming from a hole or tear in the distal pants, just proximal to the contra limb overlap.Drs.Placed an esbe to help seal endoleak.It looks like a small leak is still there.Drs.Plan to rescan patient in the next 30 days or so to see if the leak has sealed off.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The medical director reviewed the supplied imagining and provided the following comments."i can confirm that the endoleak is from the distal bifurcated component of the device." additional information was received.The patient was on heparin at the time of the event.Work order ac1060926 was reviewed and appears complete and correct.The ifu supplied with the complaint device for general information lists endoleak as potential adverse events and states: ¿the long-term performance of endovascular grafts has not yet been established.All patients should be advised that endovascular treatment requires life long, regular follow-up to assess their health and performance of their endovascular graft¿.Based on the information provided a definitive root cause cannot be attributed, it is possible one of the following could have contributed to the reported issue: wear/abrasion/biodegradation at interface site between components; inadequate material selection; procedural factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT DISTAL BIFURCATED BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10324446
Report Number9680654-2020-00025
Device Sequence Number19094069
Product Code MIH
UDI-Device Identifier10827002325002
UDI-Public(01)10827002325002(17)230616(10)AC1060926
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberG32500
Device Catalogue NumberZFEN-D-12-28-106-C
Device Lot NumberAC1060926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/09/2020
Initial Report FDA Received Date07/26/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR